side effect

Posted By
Anonymous
8/21/2017 1:02pm
Activity
Replies: 10

  My husband's third treatment (yervoy/opdivo combo) was May 16th.  He was scheduled for the fourth treatment June 6th but because of side effects he was in the hospital at that time.  His doctor recommended stopping treatment at that point and waiting a short while until he gained some weight back and some of his side effects subsided. His scan on  July 25 showed decreased size in all tumors except one in his adrenal gland and it had stayed the same (no growth).  It was then decided to wait 2 1/2 months  and do another scan and then discuss what route to go.

 The weight is returning and all side effects seem better except for a brand new one...... Now it seems at times when walking he will stumble. He doesn't fall--it just seems to be a balance issue.  My main concern is this is happening so long after treatment has stopped....anyone else have this issue?  

 Thanks in advance for replies!

 

MovingOn - (8/21/2017 - 10:14pm)

Ask about anything that would be close to his ears. Possibly the adrenal gland is pressuring his inner ear and creating balance issues.

Diagnosed Jan 2017 (stage 3b with unknown primary). Radical neck dissection Feb 2017 (4 positive nodes in level 5A). Ipi started Mar 2017 - ended May 2017 (Hypophysitis), recurrence Sep 2017 (nodes in back of ear and parotid)

MovingOn - (8/21/2017 - 10:17pm)

Tell your Oncologist about this and they will have a brain MRI done immediately.

(I had one done today which will hopefully confirm my pituitary is back to normal size)

Diagnosed Jan 2017 (stage 3b with unknown primary). Radical neck dissection Feb 2017 (4 positive nodes in level 5A). Ipi started Mar 2017 - ended May 2017 (Hypophysitis), recurrence Sep 2017 (nodes in back of ear and parotid)

Sharon93065 - (8/21/2017 - 11:16pm)

 My 4th combo was canceled due to extreme liver panel numbers.  I put put on prednisone immediately, and now am weaning down, and liver numbers still sky hight but better. I am blessed when i read others were hospitalized or were not able to eat.  My side effects other than liver is my thyroid doesn't work, fatique, and put on m synthroid, rashes,. And not that I am on prednisone rashes gone, but i haven't slept in 10 days i think.  Every morning up at 1:30 or 2:30 and cannot go back to sleep. Have message to oncologist to ask 'liver' doctor what can i please take to sleep even 1 or 2 days a week.  Waiting for new lab results today to find out answer.  Again sorry hospitalized and missed 4th treatment for you as well.  Now as soon as everything is better hopefully you can put on just Opdivo alone???

Anonymous - (8/22/2017 - 9:21am)

  Seems like so many people make three treatments and cannot finish the fourth!  My husband was on predisone also.  He seemed so much better the past couple of weeks and then last night I could tell something was just not right. He said he was so depressed because he thought he was getting better but he just didn't feel well.  This mornning he says  "I just feel weird".  Not sure how to explain that to his doctor.   All these months he has been goimg along with an attitude of "I am going to beat this" and depression never seemed to hit---to have him say these things now is unsettling.  I was hoping he would be able to tolerate the Opdivo alone, but now I am just not sure.

Sharon93065 - (8/22/2017 - 10:20am)

I have the same thing.  I just don't feel well.  Has he had fatique?  I have for weeks not.  And Sunday just didn't feel good enough to get out of bed to go to church.  It could be the Prednisone.  I'm down to 3 a day being weaned down.  How is his liver panel?   And he is getting better, stuff still working on the inside of us. I am looking forward to Opdivo alone. Also missed 4th dose. That was sad. 

Sharon93065 - (8/22/2017 - 10:23am)

hy was 4th dose missed?  LIver panel?  The reason he is on Prednisone is there is something that needs to get better in us.  And we  just don't feel good.  I've been saying that alot this last week. 

Sharon93065 - (8/22/2017 - 10:23am)

hy was 4th dose missed?  LIver panel?  The reason he is on Prednisone is there is something that needs to get better in us.  And we  just don't feel good.  I've been saying that alot this last week. 

Anonymous - (8/22/2017 - 11:39am)

  Yes--he had to stop after the third treatment.  His liver panels were ok-but he had lost 50 lbs and was dehydrated-had to stay in hospital for fluids for a few days. He was put on prednisone at that time, which was back in June. He has been off the meds for all this time, that's why I was somewhat concerned with these new symptoms.

MovingOn - (8/22/2017 - 2:01pm)

Possibly ask to have his cortisol checked. His pituitary may be shutting down and the stumbling is from a lack of cortisol (generally this would cause fatigue but if a fatigued person is walking they could stumble).

This would also show up on a brain MRI.

Diagnosed Jan 2017 (stage 3b with unknown primary). Radical neck dissection Feb 2017 (4 positive nodes in level 5A). Ipi started Mar 2017 - ended May 2017 (Hypophysitis), recurrence Sep 2017 (nodes in back of ear and parotid)

Anonymous - (8/22/2017 - 2:08pm)

Thank you!